Is this fentanyl withdrawal?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Monty's Mom
Veteran Member


Date Joined Aug 2010
Total Posts : 664
   Posted 11/30/2011 3:20 PM (GMT -6)   
I had to have an MRI of the lumbar spine today. I worked for Radiology for 8 out of 11 years in the medical field, including in MRI (but not as a technician) and never once heard of a patient have to remove a medication patch. I understand they cause burns. If I had known, I would have planned to do it when my patch was running out. I just put a new one on today an hour before the test, then took it off. Putting it back on doesn't work, even with the tape. It won't re-adhere.

Shaking, nauseous, pain like I have never had before, headache, dizzy, and feel like I am crawling out of my skin. Is this fentanyl withdrawal?

I called my doctor. He is calling me back shortly. Its the end of their day, so when he is done with his last patient he will help me. I pray that they will let me use a new patch. I know it would make me short, so I didn't just put a new one on. It would be a nightmare trying to explain to my doctor if I was short because I just made that type of decision on my own. If this is WD on fentanyl, I would not want to do this cold turkey.

Thanks for anyone who responds.

vtskge
New Member


Date Joined Nov 2011
Total Posts : 5
   Posted 11/30/2011 4:23 PM (GMT -6)   
Monty's Mom,

I was on Fentanyl for a long time when I first came out of the hospital. I was on the dose of 100 per patch. It was costing over 300 dollars a month for it and it is insanely dangerous to just cut yourself off without talking to your doctor. It does cause you to be shaky and can suppress your breathing. However, I would think that since you just had taken it off today and have been without it for a few hours that maybe the feelings that you are feeling might be anxiety from having the lumbar spine done today.

I am sorry that they did fail to tell you that you should not put a new one on before your MRI because of the burning that it could cause. I am sure that you would of done everything you could to put a new one before the test was being done.

I am not sure what doses you are on, but I do hope that everything works out for you. I hope this helps you. It is only my personal experience of what I went threw when I was on the patch.

momtofourangels
Veteran Member


Date Joined Apr 2010
Total Posts : 2261
   Posted 11/30/2011 5:19 PM (GMT -6)   
Hi MontysMom I'm on the 50mcg Fentanyl patch. I've gone thru the withdrawl before, and It didn't start until a day or two after I had taken the last one off that I had. What you may be going thru is the thought of not being able to get that one to stick back on (anxiety). When you take a patch off, the Fentanyl stays in the skin about 12 hours or something like that so that it gives your next patch time to start working.

I sure hope your doctor got back to you, because if you keep it off too long, you will start having withdrawl symptoms. I wouldn't wish those on anyone.

I had an MRI done, and they didn't have me take my patch off, and I was ok.

Take care. I wish you well.

hugs
Loretta
Dx: osteoarthritis, bursitis in left hip, Osteoarthrits in right hip, compression fracture in thoracic spine due to falling on frozen ground March 2001 , ddd, spinal stenosis, bone spurs, osteoarthritis in spine, osteoarthritis in both knees
Meds: Fentanyl patch, oxycodone, otc: BenGay, Tylenol Arthritis on occasion

CRPSpatient
Forum Moderator


Date Joined Mar 2011
Total Posts : 1276
   Posted 11/30/2011 9:42 PM (GMT -6)   
Hi Monty's Mom. I'm sorry that you're feeling so bad right now *gentle hugs*

I would tend to agree with your concerns about withdrawal. That 'crawly' feeling is the first sign my body gives me if I've managed to miss my Oxycontin dose - sometimes I only have to miss by 2-3 hours and my legs feel as though there is something squirming under the skin and I have no idea what to do with them. Shaking, nausea, etc., can also be signs of WD.

Hope you heard back from your doctor.

Further *hugs*

Laura

sos007
Veteran Member


Date Joined Nov 2011
Total Posts : 615
   Posted 12/1/2011 1:31 AM (GMT -6)   
Hello Monty's Mom....I am so sorry you are feeling so rough. I know even if I over sleep at miss my pain meds by a couple of hours I also get that crawly feeling. However I have never been on the patch so I am not sure how that would work.

Hope you hear from your doc soon. Know that you are in my prayers

Bless you, Amy



Chronic pain(nerve), fibro, mild depression and a few others

bayoub2
Veteran Member


Date Joined Sep 2006
Total Posts : 2861
   Posted 12/1/2011 4:11 AM (GMT -6)   
They are long acting so you should have residual fentanyl in your system, but I know by the third day onone, I started experiencing WD symptoms. It sounds very similar to WD..md can verify this instance so I don't see why you couldn't get extra

Good luck..take a warm shower and hold on!!

Maggie
"We never realize how strong we are, until being strong is the only thing left"
Major Depressive Disorder, ptsd, fibromyalgia, chronic pain, l3/4, L4/5 gone, bursitis arthritis sciatica

cymbalta seroquel hydrocodone klonopin magnesium potassium
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, April 20, 2018 4:35 PM (GMT -6)
There are a total of 2,953,737 posts in 324,034 threads.
View Active Threads


Who's Online
This forum has 162101 registered members. Please welcome our newest member, Akicita.
381 Guest(s), 9 Registered Member(s) are currently online.  Details
proactfit, 73monte, countess18, Michael_T, Ewok89, Jerry_Delaware, InTheShop, xy123, lapilot